Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 225, NWS Lincoln, IL

July 21, 20084 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 21, 2008, 7:12 AM CDT for 4 counties in Illinois. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 7:12 AM CDT (12:12 UTC)
Expired
Jul 21, 2008, 8:00 AM CDT
In force
48 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Marshall County, IL, McLean County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 7:14 AM CDTTSTM WND GST 81Roanoke, IL
Jul 21, 7:25 AM CDTTSTM WND DMGBloomington, ILTREE LIMBS AND POWER LINES DOWN FROM BLOOMINGTON TO LEXINGTON.
Jul 21, 7:45 AM CDTTSTM WND GST 40Le Roy, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 4:21 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4289 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 211212
SVRILX
ILC113-123-179-203-211300-
/O.NEW.KILX.SV.W.0225.080721T1212Z-080721T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
712 AM CDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
  SOUTHEASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  MCLEAN COUNTY IN CENTRAL ILLINOIS...
  EASTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 800 AM CDT.

* AT 712 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
  70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3
  MILES NORTHWEST OF WENONA TO 3 MILES SOUTHWEST OF SECOR TO 11 MILES
  WEST OF MACKINAW...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF
  STREATOR TO 5 MILES EAST OF EUREKA TO 4 MILES SOUTHEAST OF PEKIN...
  AND WAS MOVING EAST AT 66 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MINIER...
  ARMINGTON...
  GRIDLEY...
  CARLOCK...
  STANFORD...
  HUDSON...
  DANVERS...
  MCLEAN...

OTHER LOCATIONS IN THIS WARNING INCLUDE...BLOOMINGTON...CHENOA...
COLFAX...COOKSVILLE...DEER CREEK...DELAVAN...DOWNS...EL PASO...
GOODFIELD...HEYWORTH...HOPEDALE...LE ROY...LEXINGTON...MINONK...
NORMAL...ROANOKE...SAYBROOK...TOLUCA...TOWANDA AND WENONA.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4029 8848 4029 8926 4033 8926 4033 8972
      4072 8925 4111 8920 4110 8905 4095 8904
      4093 8893 4077 8892 4076 8859 4064 8856
      4062 8845
TIME...MOT...LOC 1212Z 279DEG 57KT 4107 8902 4070 8910
          4054 8948

$$

BARKER
3 follow-up statements
000 
WWUS53 KILX 211232
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
731 AM CDT MON JUL 21 2008

ILC123-179-211241-
/O.CAN.KILX.SV.W.0225.000000T0000Z-080721T1300Z/
MARSHALL-TAZEWELL-
731 AM CDT MON JUL 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAZEWELL AND
EASTERN MARSHALL COUNTIES IS CANCELLED...

AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4029 8848 4029 8926 4034 8927 4061 8920
      4094 8904 4093 8893 4076 8891 4076 8859
      4063 8855 4062 8845
TIME...MOT...LOC 1231Z 278DEG 55KT 4100 8875 4063 8884
          4047 8922

$$

ILC113-203-211300-
/O.CON.KILX.SV.W.0225.000000T0000Z-080721T1300Z/
MCLEAN-WOODFORD-
731 AM CDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EASTERN WOODFORD AND MCLEAN COUNTIES...

AT 726 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF MINONK TO LAKE BLOOMINGTON TO 6
MILES NORTHWEST OF STANFORD...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF STREATOR TO 11 MILES NORTH OF BLOOMINGTON TO 16 MILES SOUTH
OF EUREKA...MOVING EAST AT 63 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  SHIRLEY...
  WESTON...
  BLOOMINGTON...
  HEYWORTH...
  NORMAL...
  COOKSVILLE...
  COLFAX...
  DOWNS...
  HOLDER...
  CROPSEY...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 4029 8848 4029 8926 4034 8927 4061 8920
      4094 8904 4093 8893 4076 8891 4076 8859
      4063 8855 4062 8845
TIME...MOT...LOC 1231Z 278DEG 55KT 4100 8875 4063 8884
          4047 8922

$$

BARKER
000 
WWUS53 KILX 211241
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
741 AM CDT MON JUL 21 2008

ILC203-211251-
/O.CAN.KILX.SV.W.0225.000000T0000Z-080721T1300Z/
WOODFORD-
741 AM CDT MON JUL 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODFORD COUNTY IS
CANCELLED...

AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4029 8848 4030 8910 4075 8881 4076 8859
      4067 8856 4065 8857 4065 8855 4063 8855
      4062 8845
TIME...MOT...LOC 1241Z 278DEG 55KT 4072 8862 4056 8867
          4039 8883

$$

ILC113-211300-
/O.CON.KILX.SV.W.0225.000000T0000Z-080721T1300Z/
MCLEAN-
741 AM CDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EASTERN MCLEAN COUNTY...

AT 740 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF WESTON TO 2 MILES NORTHEAST OF
COOKSVILLE TO DOWNS...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF
FAIRBURY TO 16 MILES SOUTHWEST OF FAIRBURY TO 9 MILES SOUTHEAST OF
BLOOMINGTON...MOVING EAST AT 63 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  CROPSEY...
  ARROWSMITH...
  SAYBROOK...
  BELLFLOWER...

LAT...LON 4029 8848 4030 8910 4075 8881 4076 8859
      4067 8856 4065 8857 4065 8855 4063 8855
      4062 8845
TIME...MOT...LOC 1241Z 278DEG 55KT 4072 8862 4056 8867
          4039 8883

$$
000 
WWUS53 KILX 211257
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
758 AM CDT MON JUL 21 2008

ILC113-211308-
/O.EXP.KILX.SV.W.0225.000000T0000Z-080721T1300Z/
MCLEAN-
758 AM CDT MON JUL 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCLEAN COUNTY EXPIRES
AT 800 AM CDT...

AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4029 8848 4030 8910 4075 8881 4076 8859
      4067 8856 4065 8857 4065 8855 4063 8855
      4062 8845
TIME...MOT...LOC 1258Z 278DEG 55KT 4068 8828 4052 8833
          4035 8850

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:53 AM CDT, 19 minutes earlier.

Area forecast discussion, Jul 21, 6:53 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
653 AM CDT MON JUL 21 2008

.DISCUSSION...
ISSUED 217 AM CDT MON JUL 21 2008

MAIN FORECAST CONCERNS CONTINUE TO REVOLVE AROUND CONVECTION AND
POTENTIAL FOR HEAVY RAINFALL TODAY AND TONIGHT.

SYNOPTIC SET-UP REMAINS UNCHANGED FROM THE PAST FEW DAYS...WITH
STATIONARY BOUNDARY EXTENDING FROM THE GREAT LAKES WESTWARD INTO
NEBRASKA. VERY WARM AND HUMID AIRMASS IN PLACE SOUTH OF THIS
BOUNDARY...AS CHARACTERIZED BY DEWPOINTS IN THE LOWER 70S ACROSS
CENTRAL ILLINOIS. ALOFT...RIDGE REMAINS ANCHORED OVER THE CENTRAL
AND SOUTHERN PLAINS...WHILE W/NW FLOW PREVAILS ACROSS THE MIDWEST.
NUMEROUS WAVES ARE EMBEDDED WITHIN THE FLOW...WITH ONE CURRENTLY
TRACKING ACROSS SOUTH DAKOTA/NEBRASKA AND ANOTHER POISED FURTHER
NORTH ACROSS SOUTHERN MANITOBA.

SHORT TERM...TODAY THROUGH WEDNESDAY

LARGE COMPLEX OF THUNDERSTORMS IS CURRENTLY ONGOING ACROSS EASTERN
NEBRASKA INTO WESTERN IOWA...IN ASSOCIATION WITH APPROACHING UPPER
WAVE AND 30 T0 35KT 850MB JET STREAK. THIS FEATURE IS TRACKING
E/SE ALONG A THETA-E AXIS STRETCHING FROM NEBRASKA TOWARD WEST-CENTRAL
ILLINOIS. CORFIDI VECTORS INDICATE AN E/SE TRAJECTORY...AND LATEST
SATELLITE/RADAR LOOPS CONFIRM THIS MOVEMENT AS WELL. ADDITIONAL
CONVECTION HAS DEVELOPED FURTHER EAST ACROSS CENTRAL IOWA AND THIS
WILL LIKELY CONGEAL WITH THE MAIN STORM COMPLEX OVER THE NEXT FEW
HOURS. 00Z 21 JUL MODELS HANDLE THE CONVECTION FAIRLY WELL...ALTHOUGH
BASED ON LATEST OBS...THINK THEY MAY NOT BE DROPPING IT FAR ENOUGH
TO THE SOUTHEAST. WILL CARRY CATEGORICAL POPS THIS MORNING ALONG
AND WEST OF THE I-55 CORRIDOR...WITH LIKELY POPS FURTHER EAST TO
THE INDIANA BORDER. WILL MAINTAIN ONLY CHANCE POPS ACROSS THE FAR
SOUTHEAST CWA AT THIS TIME. ALL MODELS PUSH THE MCS INTO INDIANA
BY AROUND MIDDAY...LEADING TO A LULL IN THE PRECIP ACROSS CENTRAL
ILLINOIS. BIG QUESTION WILL BE WHEN AND WHERE ADDITIONAL CONVECTION
WILL FIRE LATER IN THE AFTERNOON. 4KM NMM-WRF PUSHES AN OUTFLOW
BOUNDARY THROUGH THE ENTIRE CWA AND AS A RESULT NO STORMS RE-DEVELOP.
MEANWHILE...24KM WRF FROM THE U OF I SUGGESTS DEVELOPMENT ON AN
OLD OUTFLOW BOUNDARY STRETCHING FROM NEAR JACKSONVILLE TO AROUND
EFFINGHAM AFTER 21Z. THINK THIS IS A MORE PLAUSIBLE SOLUTION...SO
WILL FOLLOW IT MORE CLOSELY. GIVEN UNCERTAINTY OF EXACT BOUNDARY
LOCATIONS...WILL CARRY CHANCE POPS ACROSS THE BOARD THIS AFTERNOON.

LOW-LEVEL JET STRENGTHENS AGAIN TONIGHT...RESULTING IN THE DEVELOPMENT
OF ANOTHER MCS. BASED ON BEST THERMAL/MOISTURE ADVECTION
PARAMETERS...MOST FAVORED GENESIS LOCATION WOULD BE ACROSS
NORTHERN MISSOURI...WITH AN E/SE TRACK ALONG THETA-E AXIS/OUTFLOW
BOUNDARY INTO ILLINOIS BY LATE EVENING INTO THE OVERNIGHT HOURS.
NAM-WRF SEEMS TO HAVE A GOOD HANDLE ON THIS SCENARIO...SO WILL
FOCUS HIGHEST POPS ACROSS THE SOUTHERN CWA...MAINLY ALONG AND
SOUTH OF A JACKSONVILLE TO MATTOON LINE WHERE LIKELY POPS ARE IN
ORDER. FURTHER NORTH...POPS WILL TAPER DOWN TO LOW CHANCE ACROSS
THE FAR NORTH...WHERE FORCING WILL BE MUCH WEAKER.

ALL MODELS ARE SUGGESTING SYNOPTIC BOUNDARY WILL BE A BIT SLOWER
IN IT SOUTHWARD PROGRESSION THAN PREVIOUSLY THOUGHT...WHICH WILL
ALLOW RAIN CHANCES TO LINGER ACROSS PARTS OF CENTRAL ILLINOIS INTO
TUESDAY. HAVE RAISED POPS INTO THE CHANCE CATEGORY ALONG AND SOUTH
OF I-72...WITH ONLY SLIGHT CHANCES FURTHER NORTH. FRONT FINALLY
SAGS SOUTHWARD INTO THE OHIO RIVER VALLEY TUESDAY NIGHT AND
WEDNESDAY...AS HIGH PRESSURE BUILDS SOUTHWARD OUT OF CANADA. THIS
WILL BRING A COOLER AND LESS HUMID AIRMASS INTO CENTRAL ILLINOIS
FOR MID-WEEK...WITH HIGHS IN THE LOWER TO MIDDLE 80S AND OVERNIGHT
LOWS IN THE LOWER TO MIDDLE 60S.

LONG TERM...THURSDAY THROUGH SUNDAY

MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL
SYNOPTIC PATTERN FOR THE END OF THE WEEK...BUT DISAGREE CONCERNING
THE FINER DETAILS. BOTH GFS AND ECMWF MAINTAIN AN UNSEASONABLY
DEEP UPPER LOW OVER THE EASTERN GREAT LAKES INTO THURSDAY...BUT
THEN LIFT THIS FEATURE TO THE NORTHEAST ON FRIDAY. ONCE FLOW
BECOMES MORE W/SW...OLD FRONTAL BOUNDARY WILL LIFT BACK
NORTHWARD...POTENTIALLY BRINGING RAIN CHANCES BACK INTO CENTRAL
ILLINOIS THURSDAY/FRIDAY. ECMWF IS MUCH MORE BULLISH WITH ITS QPF
FIELD...WHILE GFS REMAINS LARGELY DRY BOTH DAYS. GIVEN
UNCERTAINTY...SEE NO REASON TO RAISE POPS FROM THE CURRENT SLIGHT
CHANCES ALREADY IN THE GRIDS. BETTER CHANCE FOR RAIN POTENTIALLY
SETTING UP LATE SATURDAY INTO SUNDAY...AS BOTH MODELS ONCE AGAIN
DROP A DEEP UPPER LOW INTO THE EASTERN GREAT LAKES...PUSHING
ANOTHER STRONG COLD FRONT THROUGH CENTRAL ILLINOIS.

&&

.AVIATION...
ISSUED 652 AM CDT MON JUL 21 2008

CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO TRACK E/SE ACROSS THE
AREA THIS MORNING...MAINLY AFFECTING THE NORTHERN THREE TERMINALS.
WILL CARRY TEMPO GROUPS FOR TSRA AT KPIA...KBMI...AND KCMI TO
COVER THIS. BASED ON RADAR TRENDS AND LATEST MODEL DATA...IT
APPEARS THE MORNING STORMS WILL REMAIN TO THE N/NE OF BOTH KSPI
AND KDEC...SO WILL ONLY MENTION VCTS AT THOSE SITES. ONCE THE
MORNING CONVECTION PUSHES INTO INDIANA AFTER 15Z...ADDITIONAL
STORMS ARE EXPECTED TO DEVELOP ALONG OLD OUTFLOW BOUNDARIES. STILL
QUITE A BIT OF UNCERTAINTY AS TO EXACTLY WHERE THOSE BOUNDARIES
WILL LAY OUT...BUT IT APPEARS THE MOST FAVORED LOCATION WOULD BE
ALONG AND SOUTH OF I-72. WILL THEREFORE CARRY VCTS AT
KSPI...KDEC...AND KCMI FROM LATE THIS AFTERNOON THROUGH 12Z TUE.
FURTHER NORTH...WILL KEEP THINGS DRY...WITH ONLY A MID-LEVEL CLOUD
DECK NOTED.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 21, 6:00 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT MON JUL 21 2008

ILZ027>031-036>038-041>046-048-053-055-057-221100-
CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-PEORIA-PIATT-STARK-TAZEWELL-VERMILION-
WOODFORD-
600 AM CDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL THUNDERSTORMS WILL IMPACT CENTRAL ILLINOIS THIS
MORNING...MAINLY ALONG AND NORTH OF A RUSHVILLE...TO LINCOLN...TO
PARIS LINE. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH...PENNY SIZE HAIL...AND TORRENTIAL RAINFALL.
ADDITIONAL THUNDERSTORMS MAY RE-DEVELOP DURING THE LATE AFTERNOON
AND EVENING ALONG OUTFLOW BOUNDARIES LEFT BEHIND BY THE MORNING
STORMS.

THE COMBINATION OF AIR TEMPERATURES AROUND 90 DEGREES ALONG WITH
HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES IN THE MIDDLE
TO UPPER 90S THIS AFTERNOON. DRESS PROPERLY FOR THE HEAT TODAY
AND DRINK PLENTY OF FLUIDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY...AS A COLD FRONT
SLOWLY DROPS SOUTHWARD THROUGH THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY...ESPECIALLY
DURING THE MORNING.

ILZ040-047-049>052-054-056-061>063-066>068-071>073-221100-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-
JASPER-LAWRENCE-MORGAN-MOULTRIE-RICHLAND-SANGAMON-SCHUYLER-SCOTT-
SHELBY-
600 AM CDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AN OLD OUTFLOW
BOUNDARY ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS THIS
AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE WEATHER...WITH THE
MAIN THREATS FROM THE STORMS BEING DAMAGING WINDS...LARGE
HAIL...AND TORRENTIAL RAINFALL.

THE COMBINATION OF AIR TEMPERATURES IN THE LOWER TO MIDDLE 90S
ALONG WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES NEAR
100 DEGREES THIS AFTERNOON. DRESS PROPERLY FOR THE HEAT TODAY AND
DRINK PLENTY OF FLUIDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY...AS A COLD FRONT
SLOWLY DROPS SOUTHWARD THROUGH THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY.

BARNES

In the hours before

Local storm report, Jul 21, 6:45 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
645 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     TSTM WND DMG     ALTONA                  41.12N 90.16W
07/21/2008                   KNOX               IL   CO-OP OBSERVER

            REPORTED 8 INCH TREE LIMB DOWN.

&&

OUSLEY
Local storm report, Jul 21, 7:03 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
703 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     TSTM WND GST     PEORIA                  40.74N 89.61W
07/21/2008  M65 MPH          PEORIA             IL   EMERGENCY MNGR

            MOUNT HAWLEY AIRPORT REPORTED A WIND GUST OF 65 MPH.

&&

OUSLEY
Local storm report, Jul 21, 7:06 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
706 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 AM     TSTM WND GST     GERMANTOWN HILLS        40.77N 89.47W
07/21/2008  E60 MPH          WOODFORD           IL   EMERGENCY MNGR

            ESTIMATED WIND GUST OF 50 TO 60 MPH.

&&

OUSLEY
Local storm report, Jul 21, 7:07 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
707 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 AM     TSTM WND GST     METAMORA                40.79N 89.36W
07/21/2008  M53 MPH          WOODFORD           IL   EMERGENCY MNGR

&&

OUSLEY
Local storm report, Jul 21, 7:09 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
709 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 AM     TSTM WND GST     ROANOKE                 40.80N 89.20W
07/21/2008  M56 MPH          WOODFORD           IL   EMERGENCY MNGR

&&

OUSLEY
Local storm report, Jul 21, 7:10 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
710 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     TSTM WND GST     ROANOKE                 40.80N 89.20W
07/21/2008  M62 MPH          WOODFORD           IL   EMERGENCY MNGR

&&

OUSLEY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:28 AM CDTSevere Thunderstorm WarningILXFulton, Knox47 min
Jul 21, 4:47 AM CDTSevere Thunderstorm WarningILXFulton28 min
Jul 21, 5:16 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell44 min
Jul 21, 5:18 AM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford42 min
Jul 21, 5:33 AM CDTTornado WarningILXPeoria, Tazewell27 min
Jul 21, 5:45 AM CDTSevere Thunderstorm WarningILXLogan, McLean, Mason, Tazewell45 min
Jul 21, 5:51 AM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford39 min
Jul 21, 5:52 AM CDTSevere Thunderstorm WarningILXKnox, Stark53 min
Jul 21, 6:18 AM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt42 min
Jul 21, 6:24 AM CDTSevere Thunderstorm WarningILXPeoria36 min
Jul 21, 6:31 AM CDTSevere Thunderstorm WarningILXFulton, Knox26 min
Jul 21, 6:39 AM CDTSevere Thunderstorm WarningILXMarshall36 min
Jul 21, 6:46 AM CDTSevere Thunderstorm WarningILXFulton, Marshall, Peoria, Tazewell, Woodford29 min
Jul 21, 7:44 AM CDTSevere Thunderstorm WarningILXEdgar, Vermilion20 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.